Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 35, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 8, 2011, 7:17 PM EDT for Bland County, Pulaski County, Wythe County, Virginia. It was in force for 28 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2011, 7:17 PM EDT (23:17 UTC)
- Expired
- Apr 8, 2011, 7:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bland County, VA, Pulaski County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 55 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 7:31 PM EDT | TSTM WND DMG | 1 Nnw Pulaski, VA | A FEW LARGE TREES SNAPPED AND MINOR ROOF DAMAGE TO A COUPLE OF OUT BUILDINGS ON SCHRADER HILL ROAD IN ROBINSON TRACT NEIGHBORHOOD. |
| Apr 8, 7:35 PM EDT | TSTM WND DMG | Pulaski, VA | LARGE OAK TREE UPROOTED AND FELL ON TOP OF HOUSE AND VEHICLE ON BETH SCOTT DRIVE...SOME LARGE LIMBS DOWN AS WELL. |
| Apr 8, 7:35 PM EDT | HAIL 1.25 | Pulaski, VA | |
| Apr 8, 7:35 PM EDT | TORNADO | 1 Sw Pulaski, VA | *** 6 INJ *** SEVERE DAMAGE...TOWN OF PULASKI VIRGINIA...DAMAGE PATH EXTENDS SE ACROSS INTERSTATE 81 AT THE EXIT 92 INTERCHANGE VNTY OF DRAPER VIRGINIA PULASKI COUNTY. VDEM INITIAL REPORTS ARE THAT 5 TO 6 BLOCKS IN THE TOWN OF PULASKI ARE SEVERELY DAMAGED. THE |
| Apr 8, 7:35 PM EDT | TORNADO | 1 W Pulaski, VA | POSSIBLE TORNADO. HEAVY DAMAGAGE REPORTED FROM MT. OLIVET AREA OF SOUTHWEST SIDE OF PULASKI TO DRAPER. ROOF OFF A HOME ON MARTIN STREET. LAW ENFORCEMENT BLOCKING OFF STREETS. |
| Apr 8, 7:37 PM EDT | HAIL 1 | Pulaski, VA | |
| Apr 8, 7:42 PM EDT | TORNADO | 5 N Allisonia, VA | BP GAS STATION NEAR INTERSTATE 81 DRAPER INTERCHANGE SUSTAINED HEAVY DAMAGE...MOBILE HOME OVERTURNED. TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 6:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
731
WUUS51 KRNK 082317
SVRRNK
VAC021-155-197-082345-
/O.NEW.KRNK.SV.W.0035.110408T2317Z-110408T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
717 PM EDT FRI APR 8 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PULASKI COUNTY IN SOUTHWEST VIRGINIA
NORTHEASTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA
EASTERN BLAND COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 745 PM EDT.
* AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MECHANICSBURG...OR 8 MILES
EAST OF ROCKY GAP...AND MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
MECHANICSBURG...
PULASKI...
DRAPER...
ALLISONIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3722 8095 3718 8089 3719 8087 3718 8086
3717 8088 3715 8086 3716 8083 3695 8062
3689 8087 3719 8104
TIME...MOT...LOC 2317Z 322DEG 36KT 3717 8093
$$
DS1 follow-up statement
275
WWUS51 KRNK 082342
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
742 PM EDT FRI APR 8 2011
VAC021-155-197-082351-
/O.EXP.KRNK.SV.W.0035.000000T0000Z-110408T2345Z/
PULASKI VA-WYTHE VA-BLAND VA-
742 PM EDT FRI APR 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BLAND...NORTHEASTERN
WYTHE AND SOUTHWESTERN PULASKI COUNTIES EXPIRES AT 745 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING WAS MOVING OUT OF
THE WARNED AREA. THUS THE WARNING WILL BE ALLOWED TO EXPIRE. A
TORNADO WARNING CONTINUES FOR PORTIONS OF CARROLL...FLOYD AND
PULASKI COUNTIES.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
LAT...LON 3722 8095 3718 8089 3719 8087 3718 8086
3717 8088 3715 8086 3716 8083 3695 8062
3689 8087 3719 8104
TIME...MOT...LOC 2341Z 322DEG 36KT 3698 8075
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:42 PM EDT, 35 minutes earlier.
Area forecast discussion, Apr 8, 6:42 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 642 PM EDT FRI APR 8 2011 .SYNOPSIS... A WEAK COOL FRONT HAS STALLED OVER THE WESTERN MOUNTAINS...AND WILL REMAIN NEARLY STATIONARY INTO SATURDAY NIGHT. WEAK UPPER LEVEL IMPULSES WILL TRACK ALONG THE FRONT THIS EVENING AND AGAIN SATURDAY BRINGING ROUNDS OF SHOWERS AND THUNDERSTORMS TO PARTS OF THE REGION. THE FRONT WILL LIFT BACK NORTH OF THE AREA SUNDAY AHEAD OF ANOTHER STRONG COLD FRONT THAT WILL IMPACT THE REGION LATE MONDAY WITH MORE SHOWERS AND STORMS. && .NEAR TERM /THROUGH SATURDAY/... SEVERE THUNDERSTORM WATCH WW# 107 IN EFFECT UNTIL MIDNIGHT FOR THE WESTERN CWA. HAVE HAD REPORTS OF LARGE HAIL WITH THESE STORMS AND WIND GUSTS NEAR 60 MPH. CAPE AROUND 1000 J/KG COVERS AN AREA FROM BLF-MWK AND POINTS WEST. THIS IS WHAT IS FEEDING THE STORMS. ALL OF THE FORECAST AREA GOT INTO THE STABLE AIRMASS...BUT THERE ARE ALREADY BREAKS OF SUN IN THE FAR SWRN VA MTNS AND SE WV...SO WRN FRINGES SHOULD DE-STABILIZE FAIRLY QUICKLY WITH A SURGE OF MID TO UPPER 50S SFC DEWPOINTS INTO THE WRN SLOPES OF THE APPLNS. A FAIRLY STRONG SHORT WAVE AND JET STREAK MOVG THRU THE OHIO VALLEY WILL PASS ACROSS THE CENTRAL APPLNS THIS EVENING. THE AIRMASS ACROSS KY AND TN HAS BECOME MODERATELY UNSTABLE WITH SFC BASED CAPE 1500 TO 2000 J/KG. A LINE OF STORMS IS ALREADY DEVELOPING FROM NEAR HTS...SWWD INTO NERN KY. BELIEVE THAT THIS LINE WILL BE MOVG TO THE SOUTHEAST...AND IMPACT WRN SECTIONS OF THE CWA. I HAVE TSTMS IN THE FORECAST IN THE WRN PORTIONS OF THE CWA...AND HAVE ADDED IN GUSTY WINDS AT THIS POINT. FAR WRN SECTIONS CONTINUE TO BE OUTLOOKED FOR A SLIGHT RISK OF SVR TSTMS...GENERALLY NEAR AND TO THE WEST OF INTERSTATE 77...EXCEPT FOR MOST OF SE WV. THINK THAT ANY LINES OF STORMS THAT MOVE IN THIS EVENING WILL WEAKEN AS THEY MOVE INTO THE STABLE WEDGE. ONCE THE SHORT WAVE PASSES...THE WEDGE REALLY GETS LOCKED IN AS THE LOW LEVEL FLOW BACKS TO THE NORTHEAST AND EAST WITH A WEAK SFC LOW THAT DEVELOPS UNDER THE SHORT WAVE. LOWS TONIGHT WILL BE ON THE MILD SIDE WITH LOTS OF CLOUDS. FOR SATURDAY STRONG WEDGE WILL BE IN PLACE TO START THE DAY. I HAVE GONE VERY CLOSE TO THE COLDER MET GUIDANCE FOR HIGH TEMPS...ESPECIALLY IN THE SW VA PIEDMONT WHERE THE WEDGE MAY HOLD ALL DAY LONG. I BRING SCT TSTMS INTO THE FAR WEST IN THE AFTERNOON- LOOKS LIKE ANOTHER SHORT WAVE MAY HELP ORGANIZE STORMS AGAIN SAT AFTERNOON...BUT THE MOST UNSTABLE AIRMASS SHOULD BE WEST AND SOUTH OF THE CWA. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... WHATEVER SHOWERS AND SCATTERED THUNDERSTORMS THAT DO DEVELOP ACROSS MAINLY THE SOUTHWESTERN PORTIONS OF THE CWA IN THE MORE UNSTABLE AIR...SHOULD BE TAPERING OFF SATURDAY NIGHT BUT STILL HAVE CHANCE POPS INTO EARLY SUNDAY MORNING AS THE ACTIVITY ALONG THE WEAK SW-NE BOUNDARY ACROSS THE AREA SHOULD DIMINISH. EXPECT SUBSTANTIAL WARMING ON SUNDAY AS WEAK SURFACE HIGH OFF THE ATLANTIC COAST AND DEEPENING CENTRAL U.S. TROUGH COMBINE TO BRING STRONGER SOUTHWEST FLOW ACROSS THE AREA. THIS SHOULD SCOUR OUT THE REMAINING WEDGE EVEN ACROSS THE NORTHEASTERN PARTS OF THE FORECAST AREA AS H85 TEMPS JUMP INTO THE +12 TO +16 RANGE. GUIDANCE AND THICKNESS TOOLS YIELDING HIGHS INTO THE LOW 80S ACROSS MOST OF THE FORECAST AREA WITH FULL SUN. EVEN IF CLOUDS BREAK UP A LITTLE LATER TO THE NORTHEAST SHOULD SEE A RAPID WARMUP WITH DAYTIME MIXING. MILD OVERNIGHT SUNDAY WITH INCREASING SOUTH FLOW AND TEMPS MAINLY 50S TO LOW 60S. && .LONG TERM /MONDAY THROUGH FRIDAY/... FAIRLY ACTIVE SPRINGTIME PATTERN TO CONTINUE NEXT WEEK. FIRST SYSTEM COMES OUT OF THE ROCKIES AND TRACKS TOWARD THE WESTERN GREAT LAKES MONDAY INTO TUESDAY. THIS SYSTEM WILL LIKELY BRING A GOOD CHANCE OF SEVERE WEATHER AHEAD AND ALONG OF A FRONTAL BOUNDARY WELL TO OUR WEST ACROSS THE CENTRAL OR NORTHERN PLAINS/MIDWEST SUNDAY. SPC ALREADY HAS A MODERATE RISK FOR DAY 3 IN THIS AREA..AN INDICATION OF THE STRENGTH OF THIS SYSTEM. COLD FRONT APPROACHES SOUTHERN APPALACHIAN REGION LATER MONDAY ALTHOUGH CURRENT MODEL CONSENSUS TIMING FOR THIS FROPA IS MAINLY OVERNIGHT MONDAY WHICH WOULD LESSEN CHANCES FOR SEVERE...BUT 6 TO 12 HOURS EARLIER AND CHANCES FOR SIGNIFICANT STORMS ACROSS OUR AREA MONDAY AFTERNOON INCREASES CONSIDERABLY. STRONG SOUTHERLY FLOW AHEAD OF THE FRONT ON MONDAY WILL BRING VERY WARM TEMPS WITH MEX GUIDANCE SOME 15 TO 20 DEGREES ABV NORMAL..COMPROMISED WITH SOMEWHAT LOWER MET/MEH GUIDANCE GIVING STILL MID-80S EAST AND NEAR 80 WEST. AFTER FRONT PASSES EARLY TUESDAY HIGH PRESSURE WILL DOMINATE FROM THROUGH FRIDAY WITH TEMPERATURES RUNNING A FEW DEGREES ABV CLIMO FOR MID-APRIL..GENERALLY UPPER 60S WEST TO LOW 70S EAST. NEXT FRONT REACHES THE AREA EARLY NEXT WEEKEND AS ANOTHER LOW PRESSURE SYSTEM TRACKS ACROSS THE CENTRAL PLAINS TO GREAT LAKES. FOLLOWING HPC IN THE GRIDS TO KEEP THAT FROPA JUST BEYOND THE END OF THIS FORECAST CYCLE. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... BACKDOOR COLD FRONT HAS MOVED FAR ENOUGH SOUTH AND WEST TO PUT ALL OF THE BLACKSBURG CWA AIRPORTS IN A COOLER MORE STABLE AIRMASS. CIGS FOR THE MOST PART ARE VFR AND WILL REMAIN THAT WAY THROUGH THE AFTERNOON. HOWEVER...A VERY UNSTABLE AIRMASS IS DEVELOPING IN THE TENNESSEE AND LOWER OHIO VALLEYS...AND SCATTERED TO NUMEROUS TSTMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN RESPONSE TO AN UPPER LEVEL DISTURBANCE...AND MOVE TOWARD THE CWA FROM THE NORTHWEST AND WEST. BLUEFIELD AND LEWISBURG ARE ON THE EDGES OF THE STABLE AIRMASS...AND MAY EXPERIENCE STRONGER TSTMS BY EARLY THIS EVENING. I HAVE INCLUDED VCNTY TSTMS IN THEIR TAFS FOR 3 HOUR PERIOD. REST OF THE SITES ARE LIKELY TO SEE SOME SHOWERS WHICH WILL BE REMNANTS OF THE TSTMS PASSING THROUGH. LATE TONIGHT IN THE WAKE OF THE UPPER LEVEL DISTURBANCE...LOW MVFR TO IFR CIGS AND VSBYS ARE LIKELY ALL SITES...ESPECIALLY ALONG AND EAST OF THE BLUE RIDGE WHERE A LOW LEVEL EASTERLY FLOW WILL DEVELOP. ONCE THE LOWER CIGS AND VSBY GET LOCKED IN...THEY WILL BE VERY SLOW TO LIFT ON SATURDAY. THERE WILL BE A POTENTIAL FOR SCT TSTMS AGAIN ALONG WHAT REMAINS OF THIS FRONTAL BOUNDARY SATURDAY AFTERNOON AND EVENING...THIS WILL BE IN THE WRN MTNS FOR THE MOST PART...AND MAY AFFECT BLUEFIELD...BLACKSBURG AND LEWISBURG. A COLD FRONT WILL APPROACH THE REGION LATE MONDAY...BRINGING A CHC OF LATE DAY TSTMS TO ALL AREAS. VFR THEN RETURNS ACROSS THE EAST BEHIND THE FRONT TUESDAY WITH UPSLOPE MVFR CIGS AND A FEW -SHRA OVER SE WVA. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/JJ NEAR TERM...JH/JJ/PM SHORT TERM...PC LONG TERM...PC AVIATION...JH/JJ
Hazardous weather outlook, Apr 8, 4:18 AM EDT, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 418 AM EDT FRI APR 8 2011 NCZ001>004-018>020-VAZ007-009>013-015-016-032-WVZ042-090830- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-GRAYSON-CARROLL-PATRICK-MERCER- 418 AM EDT FRI APR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AND HAIL COULD OCCUR THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS COULD BE STRONG TO SEVERE SATURDAY AFTERNOON AND AGAIN MONDAY WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ014-017>020-022>024-033>035-043>047-058-059-WVZ043>045- 090830- ROCKINGHAM-CASWELL-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-SUMMERS-MONROE- GREENBRIER- 418 AM EDT FRI APR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING WITH THE PASSAGE OF A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 8, 5:27 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
527 PM EDT FRI APR 8 2011
WVZ045-082200-
GREENBRIER WV-
527 PM EDT FRI APR 8 2011
...A STRONG THUNDERSTORM WILL AFFECT GREENBRIER COUNTY...
AT 526 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RICHWOOD...
MOVING SOUTHEAST AT 50 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR BEARTOWN STATE PARK AROUND 545 PM.
LAT...LON 3825 8039 3823 8035 3811 8035 3805 8026
3804 8021 3805 8018 3804 8017 3796 8026
3813 8064 3826 8045 3827 8044
DSSpecial weather statement, Apr 8, 5:46 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
546 PM EDT FRI APR 8 2011
WVZ043-082215-
SUMMERS WV-
546 PM EDT FRI APR 8 2011
...A STRONG THUNDERSTORM WILL AFFECT SUMMERS COUNTY...
AT 543 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SHADY
SPRING...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. IF ON OR NEAR THE NORTHERN HALF OF BLUESTONE LAKE...GET OUT
OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. SUDDEN WIND GUSTS
MAY BE STRONG ENOUGH TO CAPSIZE YOUR VESSEL.
THIS STORM WILL BE NEAR BUCK AROUND 600 PM.
LAT...LON 3767 8070 3748 8084 3759 8110 3761 8107
3764 8107 3768 8100 3772 8098 3772 8095
3770 8090 3774 8091
DSLocal storm report, Apr 8, 6:49 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
649 PM EDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND GST 5 NNE PETERSTOWN 37.47N 80.77W
04/08/2011 M58.00 MPH MONROE WV TRAINED SPOTTER
MEASURED WIND GUST TO 58 MPH. ALSO HAD PEA SIZE HAIL.
CURRENTLY WITHOUT POWER.
0636 PM HAIL 3 NE WENONAH 37.50N 81.22W
04/08/2011 E0.50 INCH MERCER WV TRAINED SPOTTER
HAIL MARBLE TO DIME SIZE COVERING THE GROUND.
0642 PM HAIL 3 ENE MATOAKA 37.44N 81.20W
04/08/2011 E1.00 INCH MERCER WV TRAINED SPOTTER
HAIL UP TO QUARTER SIZE REPORTED.
&&
CHENARDLocal storm report, Apr 8, 7:07 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
707 PM EDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL PRINCETON 37.37N 81.10W
04/08/2011 E0.50 INCH MERCER WV TRAINED SPOTTER
HAIL UP TO DIME SIZE COVERING THE GROUND.
&&
CHENARDSpecial weather statement, Apr 8, 7:10 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 710 PM EDT FRI APR 8 2011 VAZ013-014-017-022>024-033>035-045>047-090015- PULASKI-MONTGOMERY-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-FRANKLIN- BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM- INCLUDING THE CITIES OF...RADFORD...PULASKI...BLACKSBURG... FLOYD...ROANOKE...SALEM...FINCASTLE...LEXINGTON...BUENA VISTA... ROCKY MOUNT...BEDFORD...AMHERST...LYNCHBURG...APPOMATTOX 710 PM EDT FRI APR 8 2011 ...GUSTY WINDS AND LOCALLY HEAVY RAIN POSSIBLE... AN AREA OF SHOWERS AND SOME THUNDERSTORMS WILL CONTINUE PROGRESSING EASTWARD THROUGH PORTIONS OF SOUTHWEST VIRGINIA. AREAS BETWEEN BLACKSBURG...ROANOKE...LEXINGTON...BEDFORD AND LYNCHBURG CAN EXPECT THIS PRECIPITATION. WHILE ISOLATED LOCATIONS MAY SEE A BRIEF GUST APPROACH 40 MPH...BRIEF VERY HEAVY RAIN WILL BE A GREATER THREAT. THIS HEAVY RAIN MAY QUICKLY FILL DITCHES AND CAUSE PONDING ON ROADWAYS. DS
Local storm report, Apr 8, 7:16 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
716 PM EDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 2 N PRINCETON 37.39N 81.10W
04/08/2011 E1.25 INCH MERCER WV TRAINED SPOTTER
HAIL UP TO HALF DOLLAR SIZE AND STRONG WINDS.
&&
CHENARDThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 5:53 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 37 min |
| Apr 8, 6:26 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Montgomery, Roanoke | 20 min |
| Apr 8, 6:29 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Pulaski | 61 min |
| Apr 8, 7:32 PM EDT | Tornado Warning | RNK | Carroll, Floyd, Pulaski | 28 min |
| Apr 8, 7:55 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth | 24 min |
| Apr 8, 7:59 PM EDT | Tornado Warning | RNK | Floyd, Patrick | 31 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.